Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 106, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2003, 1:25 PM EDT for Lucas County, Wood County, Ohio. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 1:25 PM EDT (17:25 UTC)
- Expired
- Jul 7, 2003, 2:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 131 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 12:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WUUS51 KCLE 071725
SVRCLE
OHC095-173-071830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
124 PM EDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO...
WOOD COUNTY IN NORTHWEST OHIO...
* UNTIL 230 PM EDT
* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES WEST OF WESTON...OR ABOUT OVER
NAPOLEON...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOWLING GREEN
HOLLAND
NORTHWOOD
OREGON
PERRYSBURG
ROSSFORD
TOLEDO
WATERVILLE
WESTON
WHITEHOUSE
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4139 8387 4164 8386 4172 8365 4172 8346
4168 8329 4163 8321 4162 8342 4119 8343
4128 8387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:36 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 7, 12:36 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1235 AM EDT MON JUL 7 2003 UPDATING TO INCLUDE SEVERE WATCH .CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, Jul 7, 6:17 AM EDT, 7 hours 8 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 617 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT APPEARS TO BE THE THREAT FOR STRONG, DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO QUITE POSSIBLE RESULTING IN LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL PERSIST THROUGH AT LEAST TUESDAY. THE RISK FOR FLOODING WILL ALSO CONTINUE OVER AREAS THAT RECEIVE HEAVY RAINS IN A SHORT PERIOD OF TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 7, 1:08 PM EDT, 17 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-071830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 108 PM EDT MON JUL 7 2003 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHERN OHIO EXCEPT ASHTABULA COUNTY UNTIL 6 PM EDT. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED INTO NORTHWEST OHIO EARLY THIS AFTERNOON. THIS LINE IS EXPECTED TO PUSH QUICKLY ACROSS THE STATE DURING THE AFTERNOON. MOST AREAS WILL SEE THESE STORMS PASSING THROUGH BRINGING HEAVY RAIN AND DEADLY LIGHTENING STRIKES. STRONG WINDS WILL ALSO ACCOMPANY SOME OF THESE STORMS. PEOPLE SHOULD MAINTAIN A CLOSE WEATHER WATCH THIS AFTERNOON AND TAKE NECESSARY PRECAUTIONS AS THESE STORMS APPROACH.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 1:53 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 67 min |
| Jul 7, 2:04 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 56 min |
| Jul 7, 2:11 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 49 min |
| Jul 7, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 42 min |
| Jul 7, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 62 min |
| Jul 7, 2:39 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 66 min |
| Jul 7, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 47 min |
| Jul 7, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion | 54 min |
| Jul 7, 2:58 PM EDT | Tornado Warning | CLE | Portage | 32 min |
| Jul 7, 3:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 45 min |
| Jul 7, 3:05 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 40 min |
| Jul 7, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 63 min |
| Jul 7, 3:24 PM EDT | Tornado Warning | CLE | Mahoning | 66 min |
| Jul 7, 3:27 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 48 min |
| Jul 7, 3:29 PM EDT | Tornado Warning | CLE | Summit | 61 min |
| Jul 7, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Jul 7, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 41 min |
| Jul 7, 3:47 PM EDT | Tornado Warning | CLE | Portage | 43 min |
| Jul 7, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 51 min |
| Jul 7, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 66 min |
| Jul 7, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 58 min |
| Jul 7, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 17 min |
| Jul 7, 4:29 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Summit | 61 min |
| Jul 7, 4:41 PM EDT | Flash Flood Warning | CLE | Mahoning, Portage | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.